Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 6, 2006, 4:53 PM MST for Pinal County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 4:53 PM MST (23:53 UTC)
- Expired
- Jun 6, 2006, 5:52 PM MST
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:15 PM MST | HAIL 0.75 | 6 W Stanfield, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:55 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 062356
SVRPSR
AZC021-070100-
/O.NEW.KPSR.SV.W.0003.060606T2353Z-060607T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWEST PINAL COUNTY IN SOUTH CENTRAL ARIZONA.
THIS INCLUDES THE CITIES OF...FLORENCE...COOLIDGE...CASA GRANDE
* UNTIL 600 PM MST.
* AT 447 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED ABOUT 8 MILES EAST OF ELOY...AND
MOVING NORTHWEST AT 25 MPH. NEAR ZERO VISIBILITIES IN BLOWING DUST
CAN BE EXPECTED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARIZONA CITY...RANDOLPH AND ARIZOLA.
LAT...LON 3265 11149 3278 11134 3309 11135 3306 11181
3283 11219 3270 11219
$$
AJ1 follow-up statement
000
WWUS55 KPSR 070052
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
548 PM MST TUE JUN 6 2006
AZC021-070058-
/O.CAN.KPSR.SV.W.0003.000000T0000Z-060607T0100Z/
PINAL AZ-
548 PM MST TUE JUN 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST PINAL COUNTY IS
CANCELLED...
THUNDERSTORMS OVER NORTHWEST PINAL COUNTY HAVE WEAKENED CONSIDERABLY
AND ARE NO LONGER SEVERE. HOWEVER...AREAS OF BLOWING DUST WILL
LINGER FOR LOCALLY REDUCED VISIBILITIES BELOW 1 MILE UNTIL ABOUT 630
PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
TUESDAY EVENING FOR SOUTH CENTRAL ARIZONA.
LAT...LON 3265 11149 3278 11134 3309 11135 3306 11181
3283 11219 3270 11219
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:50 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 2:50 PM MST, 2 hours 3 minutes before
AZZ020>028-CAZ030>033-070600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST TUE JUN 6 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A SOUTH TO SOUTHEAST FLOW ALOFT WILL CONTINUE TO IMPORT MOISTURE
INTO THE SOUTHWEST UNITED STATES THE NEXT COUPLE OF DAYS. THIS WILL
RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE OVER SOUTH-CENTRAL ARIZONA THIS EVENING. BY THE END
OF THE WEEK...WINDS ALOFT WILL TURN MORE SOUTHWEST AND PROVIDE FOR A
DRIER AND MORE STABLE ATMOSPHERE. MOSTLY CLEAR SKIES AND A RETURN TO
ABOVE NORMAL TEMPERATURES IS EXPECTED THE LATTER HALF OF THE WEEKEND
AND EARLY NEXT WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH FRIDAY...
ISOLD SHWRS/TSTMS ARE DVLPG ACROSS SRN PART OF PHX CWA THIS
AFTERNOON IN MOIST/UNSTABLE AMS. ALSO COMING INTO PLAY IS VORT MAX S
OF THE BORDER THAT IS ADDING TO DYNAMICAL PART OF EQUATION. TSTMS
FORMING WITH HIGH CLOUD BASES DUE TO INVERTED VEE NATURE OF AREAL
SOUNDINGS. AND...MODERATE SHEAR ALSO A FACTOR. THEREFORE...STORMS
WILL BE MUCH BETTER ORGANIZED THAN WHAT IS THE NORM FOR AZ SUMMER
CONVECTION...AND SEVERE MICROBURSTS ARE A LIKELIHOOD. THEREFORE SPC
HAS ALREADY ISSUED SVR TSTM WATCH NUMBER 443 FOR MARICOPA COUNTY EWD
TIL 03Z.
OTHERWISE...WE ARE EXPECTING A COUPLE OF VERY ACTIVE DAYS FOR EARLY
JUNE BECAUSE OF ALL THE ABOVE FACTORS...ALTHO IF AMS GETS REALLY
WORKED OVER FROM CONVECTION TONIGHT IT MAY INHIBIT START OF ACTIVITY
ON WEDNESDAY. BUT...DYNAMICS STILL AVAILABLE...SO COULD HAVE ANOTHER
ROUND OF HEAVY-DUTY STORMS. BY THURSDAY...AMS WILL BEGIN TO DRY OUT
FROM THE W SOMEWHAT AS FLOW ALOFT TURNS MORE SWLY WITH TROUGH APRCHG
FROM THE PAC. BY FRIDAY...CONVECTION SHOULD BE MUCH LESS...MORE
GARDEN VARIETY AND MAINLY CONFINED TO ERN CWA.
TEMPS WILL DROP A BIT MORE TOMORROW WITH DEBRIS CLOUDS LIKELY TO
START OUT THE DAY...THEN GRADUALLY WARM UP AFTER MIDWEEK.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
GFS HAS BACKED OFF ON THE EASTWARD ADVANCE OF A PACIFIC TROUGH
COMPARED TO YESTERDAY SO THAT IT AGREES BETTER WITH THE ECMWF.
DESPITE THIS...GFS STILL DEPICTS SIGNIFICANT DRYING TREND FROM WEST
TO EAST DURING THE FIRST PART OF THE EXTENDED. WITH THE
DRYING...DIURNAL TEMP RANGES INCREASE. THE GFS AND ECMWF SHOW THE
RIDGE STRENGTHENING EARLY NEXT WEEK FOR WARMER TEMPERATURES.
HOWEVER...THE GFS ENSEMBLE MEAN IS SLOWER TO DO THAT. THUS SHOW VERY
GRADUAL WARMING TREND AND PARED BACK WIND SPEEDS A BIT.
&&
.FIRE WEATHER...
ASSOCIATED WITH THE MOIST SE WINDS ALOFT AND THE INCREASING
DYANAMICS...LIGHTNING ACTIVITY LEVELS(LAL) ARE ON THE INCREASE. THE
FIRST UPSWING IN ACTIVITY WILL BE OVER THE EASTERN PORTIONS OF
ARIZONA AND WILL SPREAD FARTHER WESTWARD AND NW THROUGH WEDNESDAY.
ALTHOUGH THE FIRE DANGER RATINGS REMAIN IN THE VERY HIGH TO EXTREME
RANGE...THE RELATIVE HUMIDITY IS UP SIGNIFICATNLY FROM 24 HRS AGO.
WITH AN INCREASE IN TSTM ACTIVITY...THERE WILL LIKELY BE AREAS OF
GUSTY WINDS. THE GOOD NEWS IS THAT THE PRECIP WATER VALUES
INCREASE TO EARLY JULY LEVELS WITH A BETTER CHANCE OF LIGHT
SHOWERS...AND A WETTING RAIN FOR MOST OF THIS WEEK.
&&
.AVIATION...
00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...SEVERE THUNDERSTORM WATCH NUMBER 443 IN EFFECT FOR AZZ022...
AZZ023...AZZ024...AZZ027...AZZ028.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ESTLE/AJ/SIPPLEHazardous weather outlook, Jun 6, 6:10 AM MST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 610 AM MST TUE JUN 6 2006 AZZ022-023-027-028-071315- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 610 AM MST TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST LATER THIS AFTERNOON THROUGH TONIGHT. STRONG THUNDERSTORM WINDS AND AREAS OF DENSE BLOWING DUST ARE POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPSWING IN THUNDERSTORM POTENTIAL FOR THE SOUTH CENTRAL DESERTS... INCLUDING PHOENIX...IS EXPECTED WEDNESDAY AND THURSDAY. STRONG THUNDERSTORM WINDS AND DENSE BLOWING DUST ARE POSSIBLE HAZARDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-CAZ030>033-071315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 610 AM PDT TUE JUN 6 2006 /610 AM MST TUE JUN 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST TODAY. STRONG THUNDERSTORM WINDS AND AREAS OF DENSE BLOWING DUST ARE POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. STRONG THUNDERSTORMS WINDS AND DENSE BLOWING DUST ARE POSSIBLE HAZARDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-071315- SOUTHERN GILA/TONTO NF FOOTHILLS- 610 AM MST TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST LATER THIS AFTERNOON THROUGH TONIGHT. STRONG THUNDERSTORM WINDS ARE POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPSWING IN THUNDERSTORM POTENTIAL IS EXPECTED WEDNESDAY THROUGH FRIDAY. STRONG THUNDERSTORM WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE HAZARDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:17 PM MST | Dust Storm Warning | PSR | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.